MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066703051
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 (device codes): imdrf device code a0501 captures the reportable event of shrink sleeve detached.Block h10: the returned sensor wire was analyzed.Upon visual assessment, it was observed that there was no peeled area nor detached sections at the tip, therefore, the tip detachment could not be confirmed.However, it was noted that the blue sleeve at the proximal section was detached, and it was not returned for analysis.Additionally, no core wire fracture was identified.No other problems with the device were noted.With all available information, boston scientific concludes the reported event of tip detachment of device or device component was not confirmed during the product investigation, and therefore, no problem detected is associated with the tip detachment.Additionally, the blue sleeve was found to be detached.Based on the condition of the returned device, it is probable that the problem occurred due to procedural or anatomical factors encountered, handling, manipulation of the device and interaction on additional devices/tools, causing the separation of the sleeve.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensor wire was used during a flexible mirror surgery to retrograde intrarenal surgery performed on june 25, 2023.During the procedure, the coating of the sensor wire fell off inside the patient.The procedure was completed with a new sensor guidewire.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of a section of the blue sleeve at the proximal section of the sensor wire was detached.

Brand Name
SENSOR
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17914218
Report Number3005099803-2023-05337
Device Sequence Number12643739
Product Code EZB
UDI-Device Identifier08714729302650
UDI-Public08714729302650
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2025
Device Model NumberM0066703051
Device Catalogue Number670-305
Device Lot Number0030097442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2023
Initial Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight65 KG